MAUDE Adverse Event Report: THORATEC CORPORATION; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION; VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Encephalopathy (1833); Kidney injury (4882)
Date of Event 06/02/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient passed away from a combination of pseudomonas infection, acute kidney injury, encephalopathy, and failure to thrive.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the reported events and subsequent patient outcome could not be conclusively established through this evaluation.Multiple attempts were made to obtain additional information regarding the reported events; however, no additional information was provided by the account.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas ifu and the heartmate ii patient handbook are currently available.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.Section 1 of the ifu, ¿introduction¿, potential adverse events, including infection (local, driveline, pump pocket), renal dysfunction, other neurological events (not stroke-related), and death, that may be associated with the use of heartmate ii left ventricular assist system.Section 6 ¿patient care and management¿ lists infection and neurological dysfunction as potential late postimplant complications that may be associated with the use of heartmate ii lvas.Several sections of the hmii ifu and patient handbook provide care instructions regarding how to prevent infection as well as suggested responses in the event of infection.No further information was provided.The manufacturer is closing the file on this event.

Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22645675
Report Number2916596-2025-05061
Device Sequence Number8678150
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)140831
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2014
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age55 YR
Patient SexMale
Patient Weight76 KG